On November 03, 2020: Doctors believe I am having an allergic reaction to CUVITRU or IgG, and as a result I am off all IgG for at least one month. Instead I will take daily Prednisone for November 2020 and have another review then of my CIDP. Prednisone is a corticosteroid (steroid) and used as an anti-inflammatory or an immunosuppressive medication. The adverse reaction to IgG was surprising after eight years of IgG Immunoglobulin infusions for my CIDP Chronic Inflammatory Demyelinating Polyneuropathy. The adverse reaction included deeply bedded stinging rash, almost complete loss of scalp hair (from full head of hair to 10% left) and weird acute pain in the upper arms and shoulders. See Cuvitru IgG Scig for CIDP Log page for detailed description of the adverse reaction to IgG Immunoglobulin.
Summary Transition After the Adverse Reaction to IgG Immunoglobulin infusions Starting October 16, 2020 - through January 2021
vCIDP on Prednisone November 04, 2020 - February 18, 2021:
» November 4, 2020: After stopping my IgG infusions (last infusion of CUVITRU SCIG IgG was October 16, 2020) I took my first Prednisone pills - 25 mg per day expecting to do this for at least a month.
» November 4, 2020: Within three hours of taking my first dose of Prednisone the pain in my arms
starts dissipating. I go to bed early this night without pain in my arms for the first time since my adverse "allergic reaction" (my doctors' description) to IgG three months ago August 1st, 2020
» November 5, 2020: Wake up next day after transition to Prednisone and amazingly have almost no pain in my arms and even the sting in my neck-face-arms rash is pretty much gone. I am extremely thankful for the relief provided I presume by Prednisone! By the evening I am pleased with the relief from arm pain but on the flip-side I seem to have increase leg-fasciculations and a tendency for leg cramps (the most prominent of my CIDP symptoms
» November 11, 2020: My recovery from the adverse "allergic reaction" to IgG Cuvitru continues with my rash fading fast and I think my hair is growing back too! I feel okay but I am Prednisone dizzy, more unsteady than normal with my CIDP, higher propensity to cramp and have pretty wild (sensory & motor) fasciculations.
» November 26, 2020: I still have red blotches from the rash and have a latent low-level burning in the arms. But fasciculations ( some new like in my back muscled) have notably escalated, and I am shaking somewhat by days end. I am getting muscle freeze in my hands and have to carefully manage cramping everywhere!
» November 27, 2020: A sort of side issue with Prednisone is that reportedly taking it would puts you at added covid-19 coronavirus risk as it dampens the immune system (the opposite of IgG that boosts it). I do have to make hospital visits making it more troublesome for my CIDP management of covid coronavirus.
» November 27, 2020: Sleep disruption is becoming a significant issue as I come out of a second night of only about five hours sleep. Good sleeping helps me control my CIDP symptoms and bad sleep has very much the contrary effect. My CIDP symptoms are worse than ever!
» December 08, 2020: My doctor is uncomfortable putting me back on IgG due to the adverse reaction issue so I will not be resuming IgG any time soon. She has reduced my Prednisone dose to 15 mg per day. I will have a nerve conduction study to see where I am with the CIDP early next year 2021.
» December 30, 2020: I am not doing well on Prednisone. Pretty much every CIDP symptom is considerably worse especially fasciculations, cramping and pain. Some symptoms which have mostly dissipated as of my last nerve conduction study, such as wrist cramping & pain, have returned with vengeance!
» January 11, 2021: My appointment with my CIDP clinic doctors January 11, 2021 was timely and confirmed through NCS I am in bad shape. At my urging and with my doctor's agreement I will be off prednisone within a month. I have taken the AntiMAG test at my request (as I am thinking that being allergic to IgG may point to a diagnosis of Anti-MAG Peripheral Neuropathy)?
» January 12, 2021: I seem to have injured the back of my neck an/or upper spine when reaching high on a shelf. This follows a weird event about two months ago when I had a nerve strike crushing jaws together breaking teeth and removing crowns. I also had an amazing explosive air burst (burp). Both these events were completely involuntary highly disturbing nerve strikes.
v Continues at My CIDP Since Going-Solo without CIDP Drugs 2021- Now
Also see: Summary IgG Infusions Log
Concepts for Prednisone treatment for CIDP and IgG adverse reaction side-effects: Prednisone investigated Chronic Inflammatory Demyelinating Polyneuropathy CIDP IgG skin rash IgG sudden scalp hair loss on head IVIG turn bald CIDP Patient transition from IgG immunoglobulin to Prednisone stop IVIG IgG versus prednisone for CIDP hypnagogic hallucination